Skip to main content
Log in

Q-functions of Hermitian Contractions of Krein-Ovcharenko Type

  • Original Paper
  • Published:
Integral Equations and Operator Theory Aims and scope Submit manuscript

Abstract.

In this paper operator-valued Q-functions of Krein-Ovcharenko type are introduced. Such functions arise from the extension theory of Hermitian contractive operators A in a Hilbert space ℌ. The definition is related to the investigations of M.G. Krein and I.E. Ovcharenko of the so-called Qμ- and Q M -functions. It turns out that their characterizations of such functions hold true only in the matrix valued case. The present paper extends the corresponding properties for wider classes of selfadjoint contractive extensions of A. For this purpose some peculiar but fundamental properties on the behaviour of operator ranges of positive operators will be used. Also proper characterizations for Qμ- and Q M -functions in the general operator-valued case are given. Shorted operators and parallel sums of positive operators will be needed to give a geometric understanding of the function-theoretic properties of the corresponding Q-functions.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
$34.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or eBook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Yu. M. Arlinskii.

Rights and permissions

Reprints and permissions

About this article

Cite this article

Arlinskii, Y.M., Hassi, S. & Snoo, H.S.V.d. Q-functions of Hermitian Contractions of Krein-Ovcharenko Type. Integr. equ. oper. theory 53, 153–189 (2005). https://doi.org/10.1007/s00020-004-1319-3

Download citation

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1007/s00020-004-1319-3

Mathematics Subject Classification (2000).

Keywords.